MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 10.0 x 40 x 135 cm express ld stent was deployed.Upon removal, the balloon became caught in the sheath and the shaft broke.The device was removed and no further complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 10.0x40x135 cm express ld stent was deployed.Upon removal, the balloon became caught in the sheath and the shaft broke.The device was removed and no further complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: an express ld stent 10x40x135 was received for analysis.The recommended introducer sheath size for this express ld device as per express specification is a 7fr.The distal section of the device was received inside the customer's 7fr sheath.For investigation purposes the investigator removed the device section from the customer's sheath.A visual examination identified that the balloon had been subjected to positive pressure.Blood was identified inside the balloon which is evidence of a device leak.The balloon could not be inflated due to a shaft break.No issues were noted with balloon that could potentially have contributed to the complaint incident.A visual and microscopic examination found the stent to have been deployed from the device.The stent was not returned for analysis as it had been implanted inside the patient.A visual and tactile examination found the shaft of the device to be detached at the proximal of the balloon sleeve.This type of damage is consistent with excessive tensile force being applied to the device.No other issues were identified with the shaft.A visual and microscopic examination of the device identified no issues with the markerbands or tip that could have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10505002
Report Number2134265-2020-12307
Device Sequence Number16902319
Product Code NIO
UDI-Device Identifier08714729392385
UDI-Public08714729392385
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0021457017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1